MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PNEUPAC DISPOSABLE CIRCUITS; ATTACHMENT, BREATHING, POSITIVE END EXPIRATORY PRESSURE

SMITHS MEDICAL ASD, INC. PNEUPAC DISPOSABLE CIRCUITS; ATTACHMENT, BREATHING, POSITIVE END EXPIRATORY PRESSURE
Catalog Number 100/905/340-CH
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "single limb ventilator circuit connected to a ventilator requiring use of a two limbed ventilator tubing circuit.Packaging lacked warning and ventilator able to deliver inspiration but did not allow for exhalation.The ventilator model used was the zoll eagle ii which requires the 2-limb circuitry tubing; however, the therapist utilized the single limb circuit tubing intended for use with the parapac transport ventilator.There was temporary harm ¿ the insertion of a chest tube".
 
Additional Manufacturer Narrative
D4: expiration date and h4: manufacture date is unknown; no information is available based on reported lot number.H3: other; device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.A device history record could not be completed as no lot number was received.
 
Additional Manufacturer Narrative
On review of the file, it was found that it was entered on the incorrect record type.On further review it was determined that the device does not have a 510k or sales in the united states.Nor are there any substantially similar devices sold in the us.Therefore, no regulatory reporting is required.Please disregard any reports associated with file mrn 3012307300-2023-12280.

Brand Name
PNEUPAC DISPOSABLE CIRCUITS
Common Device Name
ATTACHMENT, BREATHING, POSITIVE END EXPIRATORY PRESSURE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18421018
Report Number3012307300-2023-12280
Device Sequence Number20520953
Product Code BYE
UDI-Device Identifier15019517160215
UDI-Public15019517160215
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K123957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/905/340-CH
Device Lot Number230301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer11/29/2023
06/11/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date08/06/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown